MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS GLU SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS GLU SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 1707801
Medical Device Problem Codes Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report non-reproducible, lower than expected vitros glucose (glu) and vitros tsh results were obtained when a patient sample was tested on a vitros 5600 integrated system.Expected results were obtained for the patient sample upon repeat testing of the same sample.Vitros glu result of < 20m md/dl versus the repeat result of 153.39 mg/dl vitros tsh result of 0.028 miu/l (hyperthyroid) versus the repeat result of 3.71 miu/l (euthyroid) biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The non-reproducible, lower than expected vitros glu result was not reported from the laboratory.However, the non-reproducible, lower than expected vitros tsh result was reported from the laboratory.A corrected report was later issued and no treatment was altered, initiated or stopped based on the reported results.There has been no allegation of patient harm as a result of this event.This report is number one of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment 612452.
 
Additional Manufacturer Narrative
The investigation determined that non-reproducible, lower than expected vitros glucose (glu) and vitros tsh results were obtained when a patient sample was tested on a vitros 5600 integrated system.Expected results were obtained for the patient sample upon repeat testing of the same sample.A definitive assignable cause of the event was not established.An issue with the patient sample itself is a possible contributor to the event.The customer suspected a fibrin clot in the patient sample; however, no further information was provided to support this.Pre-analytical sample processing could not be ruled out as a contributing factor, as it was not possible to establish whether the customer was following the sample collection device manufacture's recommendation for sample centrifugation and cellular debris, due to poor sample preparation, was likely present in the affected sample, although this could not be confirmed.No issues were reported in relation to vitros glu lot 0045-3252-1107 or vitros tsh lot 7500 performance from qc testing and a total of nine (9) vitros analytes were affected by lower than expected results for the patient sample upon initial testing.Additionally, ongoing tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros glu slides lot 0045-3252-1107 or vitros tsh reagent lot 7500.No precision testing was performed on the instrument, so it was not possible to verify the performance of the instrument at the time of the event.Therefore, an instrument issue cannot be completely ruled out as contributing to the event, although, there is no evidence or any suggestion from the customer that the instrument was not performing as intended.

Brand Name
VITROS CHEMISTRY PRODUCTS GLU SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key23480582
Report Number1319809-2025-00087
Device Sequence Number18724464
Product Code CGA
UDI-Device Identifier10758750009572
UDI-Public(01)10758750009572(17)260801(11)250212(10)004532521107
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2026
Device Catalogue Number1707801
Device Lot Number0045-3252-1107
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2025
Initial Report FDA Received Date11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown